Rapamycin side effect? Diarrhea

Might be interested. I’ve been taking glucose control (I only chose that one because it seems to be their flagship product but perhaps it’s overkill?)

Unless I’m missing something, I see fullscript charges more than their website. Do you know how much less than their website it will be in May?

1 Like

That is not an uncommon side effect, IMO. This is caused by too high of a dose.
6 mg is rather high to start with. Just go to a lower dose and gradually work up over several weeks or even months.

4 Likes

Diarrhea and Rapamycin

I have no idea why someone would have diarrhea with low dose rapamycin. The article above gives some solid science, but reading it - it looks like dose dependent, and levels of 18.5 ng/mL when significantly affected. This could never be achieved with cyclic rapamycin single dose without taking something like 20 mg (it’ll go up during absorption and redistribution higher, but check at 16-24 hours and it’ll be down below this) - of course this would be without GFJ. However, I have no good explanation for diarrhea at a once weekly 1-3 mg as it will not get anywhere near a level adequate to inhibit mTOR to any extent.
There are separate mechanisms just on slowing cell division, and the gut has pretty much the fastest cell turn over in the body - so if you cease cell division, GI symptoms are very prominent in any anti-metabolic ingestions or toxins or chemotherapeutic agents. However, again, the dose of 1-3 mg doing this won’t cause that mechanism either.
There are always individuals who have a direct GI intolerance of any given substance. Perhaps that is at play.
Does anyone else have a good explanation of this?

4 Likes

@Beth each provider on Fullscript sets their own prices as discounts from the retail price. I have set my prices to be the maximum possible discount (I make no margin….zero) when 3 things coincide: my normal big discount, sign up for autoship, Fullscript sale. Send me a message with your email address if you’d like an invitation.

I am not trying to be vague. I have to comply with Fullscript rules. I can share more in a message.

1 Like

3 days of 100 mg Doxycycline may normalize it. Works well with Rapamycin.

1 Like

People have reported Diarrhea after dosing 20+mg, and its a pretty consistent issue as you go above that level, but I haven’t seen much in this side effect at this low dose. I’m very surprised. But occasionally people do have surprising reactions to rapamycin.

Did you take 6mg right at the start, when you first began rapamycin?

Most of us start at 1mg, do that for a few weeks, then slowly increase over a few month period to the full dose. This seems to minimize side effects, as mentioned in this thread: The Rapamycin Dose for Anti-Aging?

If you did not try that protocol initially, I would try that protocol and not jump straight in at 6mg in one dose once per week.

1 Like

Thank you all for this very helpful feedback. I had started at 3 mg for four weeks then up to 6. I’m going to have some blood work done to make sure it isn’t something else, then I will try starting at 1 mg and very slowly increasing as recommended. That makes such sense. Also, I’ve got good probiotics ordered so will use those as well. Thank you!

1 Like

Are you lactose intolerant? I had read somewhere in these forums that one of the forms of rapamycin you can order from India had some lactose in it.
I don’t know if that is it or not. But, I can share that I had horrible diarrhea the day after low dose for the first 2-3 months of taking it. It almost always hit me out of no where during running the day after.
It did go away. Not sure if it was my body normalizing, or possibly rapamycin changing my gut microbiome. I just don’t know… I can just tell you I did not enjoy it and almost stopped taking it because of it.
The only reason I continued is because my wife was seeing such good benefits. I have some hypothesis on why it was happening to me, but it’s all anecdotal so I won’t bother sharing.

Edit

Not sure if the above is true or not, but remember reading it last year and thinking it might have had something to do with my stomach issues.

If you follow that thread, they discuss rapamune and rapacan having lactose in them. And there is a suggestion of taking lactaid with it to help.

1 Like

Would I be able to get an invite as well?

1 Like

Certainly. Send me a private message here with your email. I’ll set you up.

Do they ship to the UK?

1 Like

Fullscript does not ship to UK. Only to US and Canada. Sorry.

I agree that’s the key. My hypothesis (with a risk of sounding a bit like a quack), is that someone with poor gut health could more susceptible to rapamycin because of slowing cell division. Adding appropriate pro and pre-biotics along with a overall healthy diet may improve that.
For example, Resistant starch can help feed gut bacteria and protect intestines. When digested, normal starches break down into glucose, but resistant starches do not. Instead, resistant starch ferments in the large intestine, creating butyrate, a major metabolite that keeps the gut healthy and functioning normally. Butyrate is the preferred fuel for cells lining the gut and helps ensure the integrity of the gut wall

8 Likes

Which kind of Resistant starch do you prefer?

Hi Devon,

I had/have the same problem and posted about it here. Diarrhea from rapamycin

I got diarrhea from just a 1mg dose, and it happened every time.

I cut back to 0.25 mg (a quarter of a tablet) and found it manageable. I also seemed to have an improvement when I took probiotics before taking the rapamycin. I also took it with a meal.

I’m now taking 0.5mg twice a week. I don’t get the same severe diarrhea, but there is some sensitivity still.

Another suggestion that has been made is to put the rapa in enteric-coated tablets to bypass the stomach. I haven’t tried this yet but you may find it helpful.

I hope you see an improvement.

1 Like

Thank you, dontwakeme, for sharing your experience. Having recently had a Prenuvo full body scan (they found cancer in my husband), done a blood biopsy for cancer, and had a full physical, with all looking good, I’m figuring it is likely attributable to the rapamycin. Plus, I’ve stopped taking it since I have a surgery coming up and the problem has resolved. What I take is sirolimus compounded by a pharmacy Dr. Green works with on Long Island. He wants me to do more blood work to investigate, so I’ll do that but I doubt we’ll find anything out of whack. When I go back on Rapa I’ll go really slowly and take with the probiotics recommended by another person in this group. I really do want to figure out how to tolerate it, as the doctor who prescribed metformin for me for aging benefits has retired and my new doctor doesn’t want to continue it. Take care -

3 Likes

Legumes - the biggest common thread in all blue zones.

2 Likes

All oral rapamycin has to be enteric coated, otherwise it won’t work. When you cut the tablet you expose the contents to the acid, so I am not sure if you are really absorbing anything.

2 Likes

This is my 4th week on Rapamycin, 2mg, 3mg, and 4mg, and at all doses I have had “almost” diarrhea the whole time, slightly more so at 4mg. I’m a 122 lb female if it makes any difference, dose wise. I am hoping over time it will resolve as my body adapts, since it doesn’t seem optimal. Can you share what Dr. Green said if you’ve followed up with him yet?

1 Like

Hi Joodles. Your experience is not dissimilar to mine. I went through a battery of stool sample tests and nothing was found, so it likely wasn’t an infection, parasite, or sign of a disease discernible from that kind of testing. I’ve been off the rapamycin for 2 months as I had to have back surgery. The diahrea has resolved during that time. I am planning on going back on it (slowly, like you) once the 3 months of bone healing is past. It will be interesting to see if the diarrhea returns. If it does, I will then follow Dr. Greene’s recommendation of other blood tests. I’ll post about that as it might be helpful to the few others who seem to have this side effect.

3 Likes